Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 122, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Aug 21, 2016, 3:29 AM CDT for DeWitt County, Texas. It took effect at Aug 22, 2016, 7:00 PM CDT. It was in force for 18 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2016, 3:29 AM CDT (08:29 UTC)
- In effect from
- Aug 22, 2016, 7:00 PM CDT
- Expired
- Aug 23, 2016, 1:00 PM CDT
- In force
- 18 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County DeWitt County, TX
The radar
The Austin/San Antonio radar (KEWX), 105 km from the middle of the area, began a volume at 08:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Guadalupe River near Cuero (CUET2).
- Action stage
- 19 ft
- Minor stage
- 24 ft
- Moderate stage
- 33 ft
- Major stage
- 37 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08175800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
493
WGUS44 KEWX 210829
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
329 AM CDT SUN AUG 21 2016
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
Guadalupe River
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC123-220229-
/O.NEW.KEWX.FL.W.0122.160823T0000Z-160823T1800Z/
/CUET2.1.ER.160823T0000Z.160823T0000Z.160823T0600Z.NO/
329 AM CDT SUN AUG 21 2016
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the Guadalupe River Near Cuero.
* from Monday evening to Tuesday afternoon...or until the warning is cancelled.
* At 2:30 AM Sunday the stage was 12.2 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to 24.0 feet...or at flood stage...
by 7 pm on Sunday evening. Additional heavy rains may push this slightly
above minor flood stage.
* Impact...At 24.0 feet...Minor lowland flooding extends into the left flood
plain above Cuero. Floodplain under several feet of water in many places.
Steen Road near Highway 183 is closed due to flooding. .
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 24.3 feet on Apr 12
1997.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG DAY TIME Sun Mon Tue Wed Thu
Cuero 19 24 12.2 Sun 02 AM 12.5 22.2 23.6 19.7 14.5
&&
LAT...LON 2909 9737 2912 9729 2906 9718 2899 9714
2894 9720 2901 9724
$$
BMW1 follow-up statement
836
WGUS84 KEWX 211446
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
946 AM CDT SUN AUG 21 2016
...The flood warning is cancelled for the following rivers in Texas...
Guadalupe River Near Cuero Affecting De Witt County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC123-211516-
/O.CAN.KEWX.FL.W.0122.000000T0000Z-160823T1800Z/
/CUET2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
946 AM CDT SUN AUG 21 2016
The flood warning is cancelled for
the Guadalupe River Near Cuero.
* At 8:30 AM Sunday the stage was 12.2 feet.
* Flood stage is 24.0 feet.
* Forecast...The river will crest just below flood stage at 23.6 feet Tuesday
morning.
* Impact...At 24.0 feet...Minor lowland flooding extends into the left flood
plain above Cuero. Floodplain under several feet of water in many places.
Steen Road near Highway 183 is closed due to flooding. .
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Mon Tue Wed Thu Fri
Cuero 19 24 12.2 Sun 8 AM 19.6 23.6 21.8 18.9 15.4
&&
LAT...LON 2909 9737 2912 9729 2906 9718 2899 9714
2894 9720 2901 9724
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Aug 21, 3:05 AM CDT, 24 minutes earlier.
Area forecast discussion, Aug 21, 3:05 AM CDT, 24 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 305 AM CDT SUN AUG 21 2016 .SHORT TERM (Today through Monday)... A significant rain event is ongoing across the southeastern half of the CWA this morning which will likely continue to lead to Flash Flooding. A stalled boundary and weak upper trough continue to allow numerous showers and thunderstorms to develop. A very moist airmass is leading to efficient rainfall production out of this activity. Must note that rainfall rates have exceeded 3 inches per hour with reflectivity values less than 50 dbz and this is characteristic of deep tropical convection. Areas around Wilson County have already exceeded 10 inches of rain from this event and flash flood reports have come in from much of this activity. We must stress if have to be out this morning, please use caution and never cross flooded roadways. As of 3 AM, the heaviest rainfall is currently occurring across southern Bexar, Comal, and Bastrop Counties. Flash flood warnings and flood advisories continue across much of the area. The heavy rainfall is expected to continue through the rest of the overnight period and into the morning hours. A few hours ago, low-level winds on the KEWX VAD wind profile were east/southeast but have now switched to the south. This is likely helping to enhance the rain production and also aiding in some northward surges of precip like we have seen in the past 90 minutes. Additional rain totals through the early morning hours will likely exceed 3 to 6 inches with the heavier activity. This on top of previous rainfall will create the potential for significant life-threatening flooding where the most rain has fallen. High-res models are showing this activity slowly dwindling in the late morning and early afternoon hours and this is typical for these nocturnal MCS events. After this occurs we should still see some isolated to scattered activity with day-time heating. The focus for shower and thunderstorm development shifts back the west tonight as the low-level jet sets up in this region. Some locally heavy rainfall will be possible after 00z, but do not anticipate widespread problems. The current Flash Flood Watch is set to expire at 00z. With no additional heavy rain expected for some of the western counties of the CWA before 00z, will cancel some of the watch to better reflect where the heaviest rain is expected. The subtropical ridge over the eastern Gulf of Mexico will begin to build west on Monday. This should lower the chances of rain even further and will only show 20 to 30 PoPs for Monday afternoon. Temperatures in the short term will continue to be below normal given all the clouds and rain. && .LONG TERM (Monday Night through Saturday)... The subtropical ridge axis will continue to build closer to the region during the beginning of the long-term. This should shut down precip for Tuesday and Wednesday. The ridge axis will slightly shift east for the remainder of the forecast period which will allow for isolated to scattered afternoon showers and storms to develop Thursday through Saturday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 82 72 88 74 91 / 80 30 30 10 10 Austin Bergstrom Intl Airport 82 72 87 75 91 / 90 30 30 10 10 New Braunfels Muni Airport 83 73 90 75 92 / 100 30 30 10 10 Burnet Muni Airport 81 71 84 73 90 / 50 30 30 10 10 Del Rio Intl Airport 86 73 88 75 92 / 60 50 30 20 10 Georgetown Muni Airport 81 72 87 74 90 / 70 30 30 10 10 Hondo Muni Airport 83 73 89 75 92 / 80 40 30 20 10 San Marcos Muni Airport 81 73 88 75 91 / 100 30 30 10 10 La Grange - Fayette Regional 84 75 90 76 92 / 90 30 20 10 10 San Antonio Intl Airport 83 73 89 76 92 / 100 40 30 10 10 Stinson Muni Airport 84 74 90 76 93 / 100 40 30 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through this evening for the following counties: Atascosa...Bastrop...Bexar...Blanco...Caldwell...Comal...De Witt... Dimmit...Fayette...Frio...Gonzales...Guadalupe...Hays...Karnes... Kendall...Lavaca...Lee...Medina...Travis...Williamson...Wilson... Zavala. && Mesoscale/Aviation...Hampshire Synoptic/Grids...17 Public Service/Data Collection...Williams
Hazardous weather outlook, Aug 20, 4:08 PM CDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 408 PM CDT SAT AUG 20 2016 TXZ171>173-183>194-202>209-217>225-228-212115- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 408 PM CDT SAT AUG 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE LIKELY ACROSS SOUTH CENTRAL TEXAS TODAY AND TONIGHT...MOST NUMEROUS ALONG THE INTERSTATE 35 CORRIDOR AND THE HILL COUNTRY. SOME STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL WITH TOTALS OF 4 TO 8 INCHES. ISOLATED AMOUNTS UP TO 15 INCHES ARE POSSIBLE SOMEWHERE ACROSS SOUTH CENTRAL TEXAS THROUGH SUNDAY. SIGNIFICANT FLASH FLOODING MAY RESULT. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. FLASH FLOODING MAY BE ONGOING ACROSS PORTIONS OF SOUTH CENTRAL TEXAS SUNDAY MORNING. SEVERAL INCHES OF ADDITIONAL RAIN ARE POSSIBLE ON SUNDAY AND SUNDAY AFTERNOON. CREEK AND RIVER FLOODING MAY BE ONGOING AND COULD LAST FOR SEVERAL DAYS DEPENDING ON THE FINAL RAIN TOTALS. A FLASH FLOOD WATCH IS IN EFFECT THROUGH SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER SPOTTERS AND COCORAHS OBSERVERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT RAINFALL AMOUNTS OR FLOODING TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Aug 20, 10:24 PM CDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1024 PM CDT SAT AUG 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 PM HEAVY RAIN 4 NNW GONZALES 29.56N 97.48W
08/20/2016 M8.73 INCH GONZALES TX CO-OP OBSERVER
OVER 8 INCHES OF RAINFALL OVER A 5 HOUR PERIOD.
&&
EVENT NUMBER EWX1600629Local storm report, Aug 21, 12:01 AM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1201 AM CDT SUN AUG 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 PM FLASH FLOOD 8 SSE ZIPP 29.45N 97.96W
08/20/2016 GUADALUPE TX CITY OFFICIAL
500 BLOCK OF JAMES COLONY ROAD AND THE 200 BLOCK OF
GOOD LUCK ROAD ARE CLOSED DUE TO FLOODING.
&&
EVENT NUMBER EWX1600630
BMWLocal storm report, Aug 21, 12:33 AM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1233 AM CDT SUN AUG 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1231 AM FLASH FLOOD FLORESVILLE 29.14N 98.16W
08/21/2016 WILSON TX EMERGENCY MNGR
HIGHWATER RESCUES EARLIER IN STOCKDALE WITH ONGOING
WATER RESCUE NEAR ROSEBUD OFF OF SUTHERLAND SPRINGS
ROAD. WATER IS NEAR BUT NOT IN HOMES NEAR ROSEBUD. OTHER
HIGH WATER RESCUES EARLIER AT GOLIAD ROAD AND PEACH
STREET NEAR FM 536. ALSO PARTS OF HWY 181 BLOCKED OFF IN
FLORESVILLE AND NORTH OF TOWN DUE TO FLOODING.
&&
EVENT NUMBER EWX1600631
BMWLocal storm report, Aug 21, 2:39 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
239 AM CDT SUN AUG 21 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 AM FLASH FLOOD 3 W BROOKS CITY BASE 29.34N 98.49W
08/21/2016 BEXAR TX FIRE DEPT/RESCUE
SAFD REPORTS TWO WATER RESCUES ON THE SOUTH SIDE OF SAN
ANTONIO. BASCUM BLVD AND DEELY PLACE... I-35 AND
NOGALITOS STREET.
&&
EVENT NUMBER EWX1600632
TB3The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 7:03 PM CDT | Flash Flood Warning | EWX | Atascosa, Gonzales, Guadalupe, Wilson | 9 hr |
| Aug 20, 9:15 PM CDT | Areal Flood Advisory | EWX | Fayette, Gonzales, Lavaca | 3 hr |
| Aug 20, 9:46 PM CDT | River Flood Warning | EWX | Gonzales | 3 days |
| Aug 20, 10:59 PM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Aug 20, 11:23 PM CDT | River Flood Warning | EWX | Travis | 14 hr |
| Aug 20, 11:32 PM CDT | Areal Flood Advisory | EWX | DeWitt, Gonzales, Karnes | 3 hr |
| Aug 21, 12:39 AM CDT | River Flood Warning | EWX | Karnes | 38 hr |
| Aug 21, 12:45 AM CDT | Areal Flood Advisory | EWX | Lee, Williamson | 3 hr |
| Aug 21, 12:50 AM CDT | Areal Flood Advisory | EWX | DeWitt | 3 hr |
| Aug 21, 1:04 AM CDT | Areal Flood Advisory | EWX | Atascosa, Frio | 3 hr |
| Aug 21, 1:39 AM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Aug 21, 1:48 AM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Frio | 5 hr |
| Aug 21, 1:54 AM CDT | Areal Flood Advisory | EWX | Bastrop, Travis | 3 hr |
| Aug 21, 2:27 AM CDT | Areal Flood Advisory | EWX | Comal | 3 hr |
| Aug 21, 3:06 AM CDT | Flash Flood Warning | EWX | Comal | 3 hr |
| Aug 21, 3:17 AM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 3 hr |
| Aug 21, 4:03 AM CDT | River Flood Warning | EWX | Karnes | 24 hr |
| Aug 21, 4:07 AM CDT | Areal Flood Advisory | EWX | Medina | 113 min |
| Aug 21, 5:04 AM CDT | Areal Flood Advisory | EWX | Bexar | 116 min |
| Aug 21, 5:17 AM CDT | Flash Flood Warning | EWX | Medina | 3 hr |
| Aug 21, 5:21 AM CDT | River Flood Warning | EWX | Gonzales | 20 hr |
| Aug 21, 5:41 AM CDT | River Flood Warning | EWX | Bexar, Wilson | 49 hr |
| Aug 21, 5:41 AM CDT | River Flood Warning | EWX | Bexar | 23 hr |
| Aug 21, 5:52 AM CDT | Flash Flood Warning | EWX | Comal | 113 min |
| Aug 21, 6:01 AM CDT | Areal Flood Advisory | EWX | Kendall | 3 hr |
| Aug 21, 6:19 AM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 116 min |
| Aug 21, 6:38 AM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Frio | 3 hr |
| Aug 21, 8:41 AM CDT | Areal Flood Advisory | EWX | Uvalde, Zavala | 2 hr |
| Aug 21, 9:23 AM CDT | Flash Flood Warning | EWX | Zavala | 3 hr |
| Aug 21, 10:55 AM CDT | Areal Flood Advisory | EWX | DeWitt, Gonzales, Guadalupe, Karnes, Wilson | 110 min |
| Aug 21, 11:25 AM CDT | Flash Flood Warning | EWX | DeWitt, Gonzales, Guadalupe, Karnes, Wilson | 5 hr |
| Aug 21, 2:42 PM CDT | Areal Flood Advisory | EWX | Fayette | 2 hr |
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.